Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 131, NWS Memphis, TN

April 5, 20254 counties in Mississippi

NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 7:43 PM CDT for 4 counties in Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 7:43 PM CDT (00:43 UTC)
Expired
Apr 5, 2025, 8:15 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.75 in

Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 76 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 4:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

584 
WFUS54 KMEG 060043
TORMEG
MSC057-081-117-145-060130-
/O.NEW.KMEG.TO.W.0131.250406T0043Z-250406T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
743 PM CDT Sat Apr 5 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Northeastern Union County in northeastern Mississippi...
  Northwestern Itawamba County in northeastern Mississippi...
  Northern Lee County in northeastern Mississippi...
  Prentiss County in northeastern Mississippi...

* Until 830 PM CDT.

* At 743 PM CDT, a confirmed large and extremely dangerous tornado
  was located near Blair, or 7 miles west of Baldwyn, moving
  northeast at 50 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* Locations impacted include...
  Graham, Thrasher, Jericho, Branyan, Kirkville, Thrashers, Gaston,
  Jug Fork, Baldwyn, Geeville, Hobo Station, Wheeler, Pratts
  Friendship, Sandy Springs, Chapelville, Alpine, Blackland,
  Booneville, Birmingham, and Corrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3438 8878 3454 8887 3460 8879 3460 8872
      3464 8872 3476 8855 3476 8846 3456 8833
      3447 8833 3446 8826 3443 8824
TIME...MOT...LOC 0043Z 229DEG 44KT 3449 8876 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN

$$

JAB
3 follow-up statements
392 
WWUS54 KMEG 060052
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
752 PM CDT Sat Apr 5 2025

MSC057-081-117-145-060130-
/O.CON.KMEG.TO.W.0131.000000T0000Z-250406T0130Z/
Union MS-Itawamba MS-Lee MS-Prentiss MS-
752 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN UNION...NORTHWESTERN ITAWAMBA...NORTHERN LEE AND
PRENTISS COUNTIES...

At 751 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wheeler, or near Baldwyn, moving northeast at 50
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Graham, Thrasher, Jericho, Branyan, Kirkville, Thrashers, Gaston, Jug
Fork, Baldwyn, Geeville, Hobo Station, Wheeler, Pratts Friendship,
Sandy Springs, Chapelville, Alpine, Blackland, Booneville,
Birmingham, and Corrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3438 8878 3454 8887 3460 8879 3460 8872
      3464 8872 3476 8855 3476 8846 3456 8833
      3447 8833 3446 8826 3443 8824
TIME...MOT...LOC 0051Z 229DEG 44KT 3456 8866 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JAB
290 
WWUS54 KMEG 060105
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
805 PM CDT Sat Apr 5 2025

MSC057-081-145-060114-
/O.CAN.KMEG.TO.W.0131.000000T0000Z-250406T0130Z/
Union MS-Itawamba MS-Lee MS-
805 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR NORTHEASTERN UNION...NORTHWESTERN ITAWAMBA
AND NORTHERN LEE COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi.

&&

LAT...LON 3447 8854 3451 8854 3451 8873 3460 8873
      3460 8872 3464 8872 3476 8855 3476 8846
      3475 8846 3456 8833 3447 8833
TIME...MOT...LOC 0104Z 229DEG 44KT 3467 8851 

$$

MSC117-060130-
/O.CON.KMEG.TO.W.0131.000000T0000Z-250406T0130Z/
Prentiss MS-
805 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR PRENTISS
COUNTY...

At 804 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Thrashers, or near Booneville, moving northeast at
50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Thrasher, Blackland, Booneville, Thrashers, Gaston, Marietta,
Geeville, Hobo Station, Wheeler, Frankstown, Altitude, Baldwyn,
Rienzi, and Jumpertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3447 8854 3451 8854 3451 8873 3460 8873
      3460 8872 3464 8872 3476 8855 3476 8846
      3475 8846 3456 8833 3447 8833
TIME...MOT...LOC 0104Z 229DEG 44KT 3467 8851 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Schlessiger
357 
WWUS54 KMEG 060115
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
815 PM CDT Sat Apr 5 2025

MSC117-060123-
/O.CAN.KMEG.TO.W.0131.000000T0000Z-250406T0130Z/
Prentiss MS-
815 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR SOUTHWEST PRENTISS COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved into 
the northeast portion of Prentiss County. Therefore, the warning has 
been cancelled in southwest Prentiss County.

A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi.

Remember, a Tornado Warning still remains in effect for northeast 
Prentiss County, southeast Alcorn, and northwest Tishomingo Counties 
until 9PM CDT.

&&

LAT...LON 3447 8854 3451 8854 3451 8873 3460 8873
      3460 8872 3464 8872 3476 8855 3476 8846
      3475 8846 3456 8833 3447 8833
TIME...MOT...LOC 0112Z 229DEG 44KT 3475 8840 

$$

Schlessiger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 7:17 PM CDT, 26 minutes earlier. Its key messages:

  • Updated at 655 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena-West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid-South into tonight.
Area forecast discussion, Apr 5, 7:17 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
717 PM CDT Sat Apr 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 655 PM CDT Sat Apr 5 2025

-A High Risk of excessive rainfall is in effect through tonight.
 Total rainfall amounts of 10 to 15 inches along and north of a
 Helena-West Helena to Holly Springs, MS to Savannah, TN line.
 This is not your average flood risk. Generational flooding with
 devastating impacts continue across much of the Midsouth.

-Severe storms and excessive rainfall are expected to continue
 into tonight.

-An Moderate Risk of severe weather is in effect for much of the
 Mid-South into tonight.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025

Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.

Later this evening, as the disturbance approaches the Mississippi
River Valley, the front will abruptly stall and return south-
southeast sweeping across most of the Midsouth before midnight.
Conditions are most favorable for tornadoes from now through
midnight in northeast Mississippi, where the airmass is
undisturbed and quite unstable.

Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.

30/Sirmon

&&

.AVIATION...
(00Z TAFS)
Issued at 716 PM CDT Sat Apr 5 2025

Widespread light to moderate rainfall will continue across all TAF
sites through at least tomorrow morning. Prevailing TSRA will be
most prevalent over the next 6 hours or so at TUP, before becoming
more scattered overnight. Elsewhere, embedded TSRA will end around
06/06Z. Winds will shift to the northeast and north overnight.
Low CIGs and VSBYs will continue as well. Conditions may not
improve until the following period.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Flood Watch through Sunday morning for MOZ113-115.

MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
     010>014-020.

     Flood Watch through Sunday afternoon for MSZ006-009-015>017-
     021>024.

TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...JDS
AVIATION...AC3

In the hours before

Local storm report, Apr 5, 4:29 PM CDT, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
429 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Tstm Wnd Dmg     4 S Holladay            35.82N 88.13W
04/05/2025                   Decatur            TN   Trained Spotter

            Tree down across powerlines at Yellow
            Springs Rd and Hohammer Rd.

&&

MJ
Local storm report, Apr 5, 5:09 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
509 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     Tstm Wnd Gst     7 SE Glendora           33.75N 90.21W
04/05/2025  M85 MPH          Tallahatchie       MS   Public

            Davis weather station measured 85 mph gust
            in the Philipp community.

&&

MJ
Local storm report, Apr 5, 5:10 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     Hail             2 N Milan               35.94N 88.75W
04/05/2025  M0.75 Inch       Gibson             TN   Public

            mPING report.

&&

MJ
Local storm report, Apr 5, 6:13 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
613 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Tstm Wnd Dmg     3 ENE Water Valley      34.19N 89.59W
04/05/2025                   Yalobusha          MS   Storm Chaser

            Trees and power lines down.

&&

MJ
Local storm report, Apr 5, 7:36 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             1 NNW Blue Springs      34.42N 88.88W
04/05/2025  M1.75 Inch       Union              MS   Storm Chaser

&&

MJ
Local storm report, Apr 5, 7:37 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
737 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     Tstm Wnd Gst     Jumpertown              34.71N 88.66W
04/05/2025  E60 MPH          Prentiss           MS   Trained Spotter

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:09 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGAlcorn, Prentiss, Tippah, Union51 min
Apr 5, 7:14 PM CDTTornado WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union46 min
Apr 5, 7:39 PM CDTTornado Warning Considerable damage threatMEGAlcorn, Prentiss, Tishomingo51 min
Apr 5, 7:42 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha48 min
Apr 5, 7:47 PM CDTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union11 hr
Apr 5, 8:12 PM CDTTornado Warning Tornado observedMEGAlcorn, Prentiss, Tishomingo48 min
Apr 5, 8:19 PM CDTTornado WarningMEGAlcorn, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 3 more41 min
Apr 5, 8:25 PM CDTFlash Flood WarningMEGBenton, Calhoun, Chickasaw, Coahoma, Lafayette, Marshall and 6 more9 hr
Apr 5, 8:53 PM CDTTornado WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more52 min
Apr 5, 9:39 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo25 min
Apr 5, 9:47 PM CDTTornado Warning Tornado observedMEGTishomingo13 min
Apr 5, 9:57 PM CDTFlash Flood WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more5 hr
Apr 5, 10:10 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lee, Pontotoc39 min
Apr 5, 10:18 PM CDTRiver Flood WarningMEGTunica24 days
Apr 5, 10:19 PM CDTRiver Flood AdvisoryMEGDeSoto57 hr
Apr 5, 10:20 PM CDTRiver Flood AdvisoryMEGCoahoma, Tunica6 days
Apr 5, 10:25 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss31 min
Apr 5, 10:31 PM CDTRiver Flood WarningMEGLafayette13 hr
Apr 5, 10:31 PM CDTTornado WarningMEGItawamba, Lee19 min
Apr 5, 11:18 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tishomingo3 hr
Apr 6, 2:14 AM CDTFlash Flood WarningMEGMonroe7 hr
Apr 6, 2:21 AM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo7 hr
Apr 6, 2:54 AM CDTAreal Flood WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more15 hr
Apr 6, 5:13 AM CDTAreal Flood WarningMEGBenton, Coahoma, Lafayette, Marshall, Panola, Quitman and 3 more13 hr
Apr 6, 5:15 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha3 hr
Apr 6, 5:22 AM CDTRiver Flood WarningMEGLee5 hr
Apr 6, 5:45 AM CDTAreal Flood WarningMEGAlcorn, Benton, Tippah, Tishomingo12 hr
Apr 6, 6:39 AM CDTRiver Flood WarningMEGCalhoun12 hr
Apr 6, 6:45 AM CDTAreal Flood WarningMEGAlcorn, Benton, Lafayette, Lee, Pontotoc, Prentiss and 3 more11 hr
Apr 6, 8:26 AM CDTAreal Flood WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 3 more10 hr
Apr 6, 8:57 AM CDTAreal Flood WarningMEGAlcorn, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more9 hr

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.